Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 73, NWS Corpus Christi, TX

November 17, 2021

NWS Corpus Christi, TX issued this small craft advisory at Nov 17, 2021, 2:57 PM CST. It took effect at Nov 18, 2021, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 2:57 PM CST (20:57 UTC)
In effect from
Nov 18, 2021, 6:00 AM CST
Expired
Nov 19, 2021, 6:00 AM CST
In force
24 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

775 
WHUS74 KCRP 172057
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
257 PM CST Wed Nov 17 2021

GMZ250-255-270-275-180500-
/O.NEW.KCRP.SC.Y.0073.211118T1200Z-211119T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
257 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas to
  Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port
  Aransas to Matagorda Ship Channel from 20 to 60 NM.

* WHEN...From 6 AM Thursday to 6 AM CST Friday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-180500-
/O.NEW.KCRP.SC.Y.0073.211118T1200Z-211119T0000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
257 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots and
  choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
4 follow-up statements
144 
WHUS74 KCRP 180330
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
930 PM CST Wed Nov 17 2021

GMZ250-255-270-275-181130-
/O.CON.KCRP.SC.Y.0073.211118T1200Z-211119T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
930 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 AM CST FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots
  becoming northeast Thursday night. Seas will range from 5 to 7 
  feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas to 
  Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to 
  Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

* WHEN...From 6 AM Thursday to 6 AM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-181130-
/O.CON.KCRP.SC.Y.0073.211118T1200Z-211119T0000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
930 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots 
  and choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
361 
WHUS74 KCRP 181514
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
914 AM CST Thu Nov 18 2021

GMZ250-255-270-275-190000-
/O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
914 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-190000-
/O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T0000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
914 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
202 
WHUS74 KCRP 190313
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
913 PM CST Thu Nov 18 2021

GMZ250-255-270-275-191200-
/O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
913 PM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds around 20 knots with gusts up to 25 knots 
  becoming northeast after midnight and seas 5 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
568 
WHUS74 KCRP 191203
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
603 AM CST Fri Nov 19 2021

GMZ250-255-270-275-191315-
/O.EXP.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
603 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have fallen below criteria and the Small Craft Advisory
has been allowed to expire.

$$

BF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 12:07 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 17, 12:07 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1207 PM CST Wed Nov 17 2021

.AVIATION...

/18Z TAFs/ VFR until around 06Z when MVFR CIGs are expected to
develop ahead of an approaching cold front. Gusty S-SE-ly winds
this afternoon will weaken overnight ahead of the front with
possible MVFR VSBYs from ALI-VCT. Isolated to scattered showers
are expected for ALI-VCT-CRP ahead and along the front, with a
few thunderstorms possible. The front should quickly move through
South Texas around 09Z-10Z from VCT-COT and between 10Z-12Z from
LRD-ALI-CRP, with rain chances gradually tapering off behind the
front. Gusty N-NE winds are expected to then develop with gusts of
25-30 KTs possible with MVFR CIGs likely to persist through 18Z.

&&

PREV DISCUSSION... /Issued 319 AM CST Wed Nov 17 2021/

SHORT TERM (Today through Thursday)...

One last very warm day is in the hopper for South Texas before a
Canadian cold front arrives early tomorrow morning and reminds us
what month this really is. Well ahead of this front, low/mid 60
dewpoints were common over South TX this morning. However, this
moisture was occupying a rather shallow layer resulting in PWATs
of only 0.7" along the Coastal Bend. As a result, mixing heights
and subsequent high temps today should end up similar to
yesterday, if not a little higher. Stout capping around 850mb
will keep any boundary layer cumulus in check - even as a minor
trough crosses the region this afternoon.

Moisture will both deepen and richen tonight as a plume of higher
PWATs advects NW from the Gulf. Toward daybreak Thursday, the
HREF-mean paints PWATs from 1" in the Brush Country to 1.3" along
the southern Coastal Bend where dewpoints around 70 are likely.
Most of the operational guidance (including the NAM) is on the
slow side with FROPA compared to the HREF and CONSSHORT, so a
blend of the latter two was used which has FROPA in Corpus around
12Z. Forcing for ascent will be confined to the low levels for
most of tomorrow as the base of a positively titled trough doesn't
arrive until the evening, and at this time the trough will have
sheared out considerably. Ahead of the front Thursday morning,
weak coastal troughing emerges which combined with some modest
speed convergence could focus some shallow pre-frontal showers
mainly along our coastal counties. Otherwise, the brunt of the
forcing looks to be quick hitting along and just behind the front
as capping weakens in time for some taller showers, but thunder
still looks to play second fiddle in this setup.

Following the quick shot of PoPs in the morning, cold air advection
with markedly drier air dominates the lowest 2000 feet. Soundings
favor widespread post-frontal stratus along the frontal inversion
through the daytime, so high temps in most areas are likely to
occur ahead of the front with temps hovering in the 60s through
the afternoon on brisk north winds.

LONG TERM (Thursday Night through Tuesday)...

After the cold front passes through on Thursday, drier air and
cooler temps will filter in behind it. Expect highs on Friday to dip
down into the upper 60s to low 70s across the region, then quickly
recover over the weekend back into the 80s as high pressure builds
over Mexico with partly cloudy skies and warm air advection
lending to warming trend. The next front is expected toward the
start of the workweek as another trough moves across the Northern
Plains. Models differ with timing with the GFS and Euro bringing
it through Sunday night/Monday morning. Have gone with the NBM
for now as far as PoP's are concerned but will adjust as future
model runs come into better agreement.

The next disturbance will move across the Desert SW about midweek
and have kept rain chances through the end of the period (mostly
offshore) as the next front from this system will approach our CWA
towards the end of the week.

Will continue to monitor the possibility for minor coastal flooding
this weekend (especially Friday) as heights approaching 2 ft MSL
combined with Ekman forcing will help to pile up water towards the
coast.

MARINE...

Moderate to occasionally strong southerly flow continues today,
before slowly diminishing to weak to moderate tonight from the
southeast ahead of a cold front. This front will sweep south across
the waters Thursday morning with isolated to scattered showers and a
few thunderstorms. Strong northerly flow with SCA conditions are
likely behind the front and continuing through Friday morning.
Although unlikely, there is some potential for Gale force winds at
times. Strong northeasterly flow will then decrease to moderate
levels by Friday afternoon before returning to a weak to moderate
onshore flow by early Saturday. Isolated showers could linger into
Friday morning but the weekend is expected to be dry with shower
activity returning on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  64  68  53  69  /   0  30  40   0   0
Victoria          83  57  67  48  67  /   0  30  10   0   0
Laredo            87  61  66  53  70  /   0  20  20   0   0
Alice             88  62  67  49  71  /   0  20  30   0   0
Rockport          80  63  69  53  69  /   0  30  30   0   0
Cotulla           88  57  66  50  72  /   0  10  10   0   0
Kingsville        88  66  71  52  70  /   0  30  40  10   0
Navy Corpus       80  67  70  58  68  /   0  40  40  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Nov 17, 3:24 AM CST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
324 AM CST Wed Nov 17 2021

TXZ229>234-239>247-342>347-442-443-447-180930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
324 AM CST Wed Nov 17 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Minor coastal flooding will be possible during times of high tide
from Friday through the weekend.

GMZ230-235-250-255-270-275-180930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
324 AM CST Wed Nov 17 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions are likely Thursday through early
Friday in the wake of a cold front.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.